Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Conformal invariants of Minkowski space


Author: Jack Morava
Journal: Proc. Amer. Math. Soc. 95 (1985), 565-570
MSC: Primary 58G30; Secondary 53C50
DOI: https://doi.org/10.1090/S0002-9939-1985-0810164-5
MathSciNet review: 810164
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The conformal invariant defined for compact Riemannian manifolds by Yamabe is generalized to pseudo-Riemannian manifolds and is shown to be nontrivial for Minkowski space. We also make some elementary remarks about generalizations of Yamabe's equation to sections of vector bundles, as have been studied by physicists concerned with Goldstone bosons and the Higgs mechanism.


References [Enhancements On Off] (What's this?)

  • [1] M. Aizenmann, Proof of the triviality of $ \phi _d^4$ theory and some mean-field features of Ising models for $ d > 4$, Phys. Rev. Lett. 47 (1981), 1-4. MR 620135 (82g:81048)
  • [2] T. Aubin, Equations differentielles non lineaires et probleme de Yamabe, J. Math. Pures Appl. 55 (1976), 269-296. MR 0431287 (55:4288)
  • [3] H. Berestycki and P. L. Lions, Existence d'ondes solitaires dans des problèmes nonlinéaires du type Klein-Gordon, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), 395-398. MR 552061 (80i:35076)
  • [4] T. Branson, Differential operators canonically associated to a conformal structure, preprint, Purdue University, 1984. MR 832360 (88a:58212)
  • [5] L. Brown and J. Collins, Dimensional renormalization of scalar field theory in curved space-time, Ann. Phys. 130 (1980), 215-248. MR 607547 (82d:81090)
  • [6] D. Brydges, What is quantum field theory?, Bull. Amer. Math. Soc. (N.S.) 8 (1983), 31-41. MR 682819 (84a:81023)
  • [7] A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Partial Differential Equations (C. B. Morrey, ed.), Proc. Sympos. Pure Math., vol. 4, Amer. Math. Soc., Providence, R.I., 1961, pp. 33-49. MR 0143037 (26:603)
  • [8] L. Castell, Exact solutions of the $ \lambda {\phi ^4}$ theory, Phys. Rev. D 6 (1972), 536-538.
  • [9] F. Cooper and G. Venturi, Cosmology and broken scale invariance, Phys. Rev. D 24 (1981), 3338-3340. MR 639726 (83b:83057)
  • [10] G. Domokos, M. M. Janson, S. Kovesi-Domokos, Possible cosmologica! origin of spontaneous symmetry-breaking, Nature 257 (1975), 203-204.
  • [11] A. Einstein, The meaning of relativity, Princeton Univ. Press, Princeton, N.J., 1945. MR 0012946 (7:87i)
  • [12] G. Ellis and S. Hawking, The large-scale structure of space-time, Cambridge Univ. Press, 1973. MR 0424186 (54:12154)
  • [13] J. Goldstone, Field theories with superconductor solutions, Nuovo Cimento 19 (1961), 154-164. MR 0128374 (23:B1417)
  • [14] V. F. Kovalenko, M. A. Perelmuter and Y. Semenov, Schrodinger operators with $ L_w^{(1/2)n}({R^n})$-potentials, J. Math. Phys. 22 (1981), 1033-1044. MR 622855 (83b:35121)
  • [15] C. Loewner and L. Nirenberg, Differential equations invariant under projective and conformal transformations, Contributions to Analysis [Bers festschrift] (I. Kra et al., eds.), Academic Press, New York, 1975.
  • [16] V. Nikolaenko, K. Stanyukovich and G. Shikin, Conformal invariance of Weinberg-Salam theories, Theoret. and Math. Phys. 46 (1981), 394-401.
  • [17] B. Ørsted, Conformally invariant differential equations and projective geometry, J. Funct. Anal. 44 (1981), 1-23. MR 638292 (83b:22020)
  • [18] R. Penrose, Conformal treatment of infinity, les Houches Summer School, 1963. MR 0195547 (33:3747)
  • [19] E. A. Tagirov and I. T. Todorov, A geometric approach to conformally invariant field equations, Lecture Notes in Physics, vol. 80, Springer, Berlin and New York (Rome 1977).
  • [20] N. Trudinger, Some remarks on conformal deformations of Riemannian metrics, Ann. Scuola Norm. Sup. Pisa 22 (1968), 265-274. MR 0240748 (39:2093)
  • [21] A. Zee, Broken symmetric theory of gravity, Phys. Rev. Letters 44 (1980), 703-705.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G30, 53C50

Retrieve articles in all journals with MSC: 58G30, 53C50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0810164-5
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society